Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 577, NWS Jackson, MS

June 27, 2008Attala County, Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2008, 6:11 PM CDT for Attala County, Carroll County, Montgomery County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 6:11 PM CDT (23:11 UTC)
Expired
Jun 27, 2008, 6:50 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Carroll County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272310
SVRJAN
MSC007-015-097-280015-
/O.NEW.KJAN.SV.W.0577.080627T2311Z-080628T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VAIDEN...OR 13 MILES NORTH OF DURANT...AND MOVING NORTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAIDEN BY 625 PM CDT...
  POPLAR CREEK BY 705 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3354 8966 3330 8945 3322 8974 3323 8975
      3324 8980 3324 8981 3324 8982 3327 8986
TIME...MOT...LOC 2311Z 229DEG 13KT 3327 8977

$$

MME
2 follow-up statements
000 
WWUS54 KJAN 272331
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT FRI JUN 27 2008

MSC007-272341-
/O.CAN.KJAN.SV.W.0577.000000T0000Z-080628T0015Z/
ATTALA MS-
631 PM CDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATTALA COUNTY IS
CANCELLED...

LAT...LON 3354 8966 3330 8945 3329 8953 3329 8969
      3329 8970 3327 8971 3327 8974 3333 8977
TIME...MOT...LOC 2331Z 229DEG 13KT 3332 8970

$$

MSC015-097-280015-
/O.CON.KJAN.SV.W.0577.000000T0000Z-080628T0015Z/
CARROLL MS-MONTGOMERY MS-
631 PM CDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN MONTGOMERY AND SOUTHEASTERN CARROLL COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VAIDEN...OR 13 MILES SOUTH OF WINONA...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POPLAR CREEK BY 705 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3354 8966 3330 8945 3329 8953 3329 8969
      3329 8970 3327 8971 3327 8974 3333 8977
TIME...MOT...LOC 2331Z 229DEG 13KT 3332 8970

$$

JC
000 
WWUS54 KJAN 272350
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI JUN 27 2008

MSC015-097-280001-
/O.CAN.KJAN.SV.W.0577.000000T0000Z-080628T0015Z/
CARROLL MS-MONTGOMERY MS-
651 PM CDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3354 8966 3330 8945 3329 8953 3329 8969
      3329 8970 3327 8971 3327 8974 3333 8977
TIME...MOT...LOC 2351Z 229DEG 13KT 3337 8963

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:10 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 27, 6:10 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI JUN 27 2008

.UPDATE...A QUICK CHANGE TO HOURLY TEMP GRIDS...LOWS AND POPS FOR
TONIGHT...MAINLY OVER THE SWRN QUARTER OF THE CWFA AS RAIN COOLED AIR
HAS ALREADY TAKEN OVER THOSE AREAS. NGM MOS CONTINUES WHIPPING MAV
MOS FOR NIGHTTIME LOWS AS HAS BEEN THE CASE FOR OVER A WEEK. STORMS
THROUGH 9 PM SHOULD REMAIN E OF A LINE FROM HAMBURG AR TO NEWTON TO
COLUMBIA MS BEFORE THEY ALL DISSIPATE. REST OF FORECAST REMAINS SAME
AND PREVIOUS DISCUSSION FOLLOWS:/40/

FOR TOMORROW AND INTO TOMORROW NIGHT THE FORECAST REMAINS QUITE
TRICKY...AS MENTIONED BY THE PREVIOUS FORECASTER. THE MDLS HAVE NOW
SLOWED DOWN A LITTLE AND KEEP ANY INFLUENCE FROM OUR APPROACHING
DISTURBANCE UNTIL THE OVERNIGHT HRS. THAT SAID THINGS SHOULD BEGIN
RATHER QUICKLY TOMORROW. THERE WILL BE DEEP SSWRLY FLOW OVER
SWRN/SCNTRL LA AND INTO SWRN MS. THIS WILL GET THE SEABREEZE TO
ACTIVATE QUICKLY AND SURGE TO THE NE. CONVECTION SHOULD BE WELL INTO
PORTIONS OF NERN LA AND SWRN MS BEFORE MIDDAY. STRONG TO SEVERE
STORMS MAY BE POSSIBLE ONCE AGAIN BUT LAPSE RATES MAY FINALLY BE
LESS IMPRESSIVE AS WARMER MID LEVEL TEMPS MOVE IN AHEAD OF OUR
APPROACHING SYSTEM. THAT SAID A FEW STRONG STORMS MAY STILL BE
POSSIBLE TOMORROW. THE NORTH MAY NOT SEE MUCH FOR A GOOD PORTION
DAY AS SLIGHTLY DRIER AIR AND MAYBE A LITTLE OF A CAP MOVE INTO THAT
AREA. THAT SAID I WILL KEEP ISLTD TSRA IN THE FCST FOR THE NORTH IF
ANY CONVECTION RUNS OUT AHEAD OF THE APPROACHING SYSTEM. BY SAT
NIGHT THINGS WILL BEGIN TO PICK UP ACROSS THE NORTH AND DIE DOWN
ACROSS THE SOUTH. ALL OF THE ACTIVITY TOMORROW WILL BE DRIVEN BE
DAYTIME HEATING AND MESOSCALE FEATURES SO THIS ACTIVITY SHOULD COME
TO AN END QUICK BUT ACROSS THE NORTH OUR DISTURBANCE AND SFC BNDRY
WILL APPROACH THE AREA. THIS WILL EITHER PUSH ONGOING CONVECTION OR
INITIATE NEW CONVECTION INTO/ALONG THE HWY 82 CORRIDOR DURING THE
LATTER EVN HRS. IN THE MID LEVELS THE TEMPS WILL BEGIN TO COOL ONCE
AGAIN AND FLOW WILL INCREASE. COMBINE THAT WITH A RATHER MOIST AND
UNSTABLE AIRMASS AND SHRA AND TSRA LOOK TO BE A GOOD BET WITH A FEW
SEVERE STORMS OVERNIGHT. SPC DID PUSH BACK THE SLIGHT RISK JUST A
LITTLE BUT IT STILL COMES DOWN INTO THE EXTREME NWRN PORTION OF THE
CWA. CONVECTION SHOULD MAKE IT TWRDS THE I 20 CORRIDOR BEFORE
SUNRISE. /CAB/

LONG TERM(SUNDAY THROUGH NEXT FRIDAY)...THERES NOT A WHOLE LOT IN
THE WAY OF CHANGES FROM THE MODELS PERSPECTIVE AS TO HOW THINGS WILL
PAN OUT THROUGH THE LONG TERM. THE LONG WAVE TROUGH CURRENTLY OVER
THE REGION WILL CONTINUE TO DICTATE THE HAPPENINGS ACROSS THE
FORECAST AREA DURING A GOOD BIT OF THE PERIOD. HOWEVER BY THE MIDDLE
OF NEXT WEEK...MODELS DO BEGIN TO SHOW THE UPPER TROUGH RELAXING ITS
GRIP OVER THE LOWER MISSISSIPPI RIVER VALLEY ALLOWING AN UPPER RIDGE
TO THE WEST TO SLIDE FURTHER EAST...ONLY TO THEN RETREAT BACK TO THE
WEST DURING THE LATTER HALF OF NEXT WEEK AS THE TROUGH ONCE AGAIN
BUILDS BACK INTO THE REGION.

NO MAJOR CHANGES WILL BE MADE TO THE FORECAST THIS AFTERNOON.
THEREFORE THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /19/

THE LONG WAVE TROUGH WILL SIT OVER THE REGION DURING THE FIRST DAYS
OF THE WORK WEEK. THE UPPER JET WILL BRUSH NRN ZONES SUNDAY AS LOW
LEVEL JET FLOW REACHES 30 KTS OVER MANY AREAS. THE UPPER TROUGH WILL
CONTINUE TO DIG INTO THE REGION SUNDAY NIGHT. THE BEST DEEP LAYER
SHEAR IS FORECAST TO REMAIN TO THE REAR OF THE SURFACE BOUNDARY BUT
WITH A COUPLE OF SURFACE WAVES FORECAST TO MOVE INTO THE REGION THERE
WILL BE PLENTY OF LEEWAY TO ALLOW INTERACTION BETWEEN DEEPER SHEAR
AND INSTABILITY. WITH DEEP MOISTURE...AN UNSTABLE AIR MASS AND THE
POSSIBILITY OF HEALTHY WIND SHEAR WILL MAINTAIN THE CHANCES FOR
SEVERE STORMS AND PERIODS OF HEAVY RAIN IN THE AREA SUNDAY AND SUNDAY
NIGHT.

UPPER TROUGHING WILL CONTINUE OVER THE AREA MONDAY AS WAVES DIG
ALONG ITS WRN EDGES. THE REMNANTS OF THE SURFACE BOUNDARY WILL
CONTINUE TO TRACK SWD AND THE DIGGING MID LEVEL TROUGH WILL ALLOW A
DEGREE OF DRYING TO OCCUR NORTH OF THE BOUNDARY BUT DEEPER MOISTURE
AND INSTABILITY WILL CONTINUE OVER AREAS S OF INTERSTATE 20. HAVE
MAINTAINED POSSIBILITY OF SEVERE FOR THESE AREAS FOR NOW.

THE UPPER TROUGH BEGINS TO LIFT OUT TUESDAY FOR NW FLOW ALOFT AND
ANTICYCLONIC FLOW AT 850 MB. ALTHOUGH POCKETS OF INSTABILITY ARE
INDICATED...THE AIR MASS LOOKS RELATIVELY DRY AND STABLE FOR
TUESDAY. FLAT MID/UPPER LEVEL RIDGING DEVELOPS WEDNESDAY BUT
INSTABILITY AND MOISTURE BEGIN TO RECOVER IN LOW LEVEL RETURN FLOW.
850 MB MOISTURE TRANSPORT CONTINUES TO INCREASE THROUGH THURSDAY FOR
THE RETURN OF DIURNAL CONVECTION. /03/

&&

.AVIATION...CONVECTIVE CLOUD DEBRIS OVER SWRN HALF OF CWFA SHOULD
KEEP ANY CEILINGS IN VFR CATEGORY THROUGH 04Z. ONGOING CONVECTION
WILL CAUSE TEMPO MVFR/IFR CIGS AND VSBYS FOR ERN AND NRN PORTIONS UNTIL
ABOUT 02Z. CONDS SHOULD BECOME VFR BKN CLOUDS ABOVE 8K FEET SHORTLY
AFTER ALL PRECIP DISSIPATES BETWEEN 02-05Z. TEMPO MVFR VSBYS COULD
BE AN ISSUE 09-13Z. OTHERWISE...MORE MORNING SUNSHINE SATURDAY WILL
LEAD TO DEVELOPING CU 3-4K FEET BY 16Z AND ISOLATED/SCATTERED TSRA
AGAIN BY 18-20Z./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  91  71  86 /  11  31  32  63
MERIDIAN      70  91  70  86 /  49  28  29  64
VICKSBURG     70  91  72  87 /   8  34  32  59
HATTIESBURG   70  92  72  87 /  50  37  23  62
NATCHEZ       70  89  72  87 /   8  52  33  63
GREENVILLE    73  92  72  86 /  37  18  46  45
GREENWOOD     73  92  73  85 /  46  16  46  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 27, 3:30 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUN 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE STORMS PRODUCING HAIL LARGER THAN DIMES OR WINDS TO
60 MPH WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH
THE EARLY EVENING HOURS. SCATTERED STRONG STORMS PRODUCING SMALL HAIL
AND GUSTY WINDS TO 45 MPH WILL ALSO OCCUR. IN ADDITION...TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH MANY STORMS AND THE QUICK ONE TO TWO
INCHES OF RAINFALL THEY COULD DELIVER IN ISOLATED LOCATIONS MAY CAUSE
MINOR PONDING OF WATER ISSUES.

A WEAK UPPER LEVEL DISTURBANCE PARKED OVER THE ARKLAMISS WILL ONCE
AGAIN COMBINE WITH MOIST FLOW OFF THE GULF OF MEXICO TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. LEVELS OF INSTABILITY AND WIND SHEAR
SHOULD NOT BE SUFFICIENT FOR THE WIDESPREAD PRODUCTION OF SEVERE
STORMS...BUT POCKETS OF HIGHER INSTABILITY SHOULD STILL BE ABLE TO
GENERATE SOME INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS
NORTH OF INTERSTATE TWENTY SATURDAY EVENING THROUGH EARLY SUNDAY
MORNING. THE RISK FOR SEVERE STORMS WILL BE HIGHEST DURING THIS TIME
FRAME ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ANY SEVERE STORMS
WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL...DAMAGING WIND
GUSTS AND HEAVY RAINFALL.

THE COMBINATION OF AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD
FRONT SHOULD GENERATE POWERFUL THUNDERSTORMS TO THE NORTHWEST OF THE
REGION DURING THE DAY SATURDAY. THESE STORMS WILL MOVE TOWARD THE
ARKLAMISS LATE SATURDAY AFTERNOON BUT MORE SO THROUGH THE OVERNIGHT
HOURS SATURDAY. MOST CLUSTERS OF STORMS WILL LIKELY HAVE A TENDENCY
TO WEAKEN AS THEY HEAD INTO THE LOWER MISSISSIPPI VALLEY...BUT
LOCATIONS NORTH OF INTERSTATE TWENTY WILL STILL HAVE THE POTENTIAL TO
EXPERIENCE SOME SEVERE WEATHER DURING THIS PERIOD.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY AS THE UPPER DISTURBANCE AND ASSOCIATED COLD FRONT PERSIST
ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CAB

In the hours before

Special weather statement, Jun 27, 5:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI JUN 27 2008

ARZ074-075-272320-
ASHLEY AR-CHICOT AR-
532 PM CDT FRI JUN 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF SNYDER AT 532 PM
CDT...MOVING NORTHEAST AT 13 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY AND CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

JC
Local storm report, Jun 27, 5:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 NW PUCKETT            32.09N 89.79W
06/27/2008                   RANKIN             MS   NWS EMPLOYEE

            2 TREES DOWN ACROSS HWY 18 JUST NW OF PUCKETT

&&

AG
Special weather statement, Jun 27, 5:44 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT FRI JUN 27 2008

MSZ025-027-036-272325-
LEFLORE MS-CARROLL MS-HOLMES MS-
544 PM CDT FRI JUN 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF SIDON AT 544 PM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CARROLL...HOLMES AND LEFLORE COUNTIES...INCLUDING THE CITY
OF BLACK HAWK...SHOULD MONITOR THIS STORM CLOSELY.

JC
Local storm report, Jun 27, 5:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 N COLUMBIA            31.29N 89.83W
06/27/2008                   MARION             MS   LAW ENFORCEMENT

            POWERLINES DOWN ON OLD HWY 35 N

&&

AG
Local storm report, Jun 27, 6:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     WEST HATTIESBURG        31.32N 89.38W
06/27/2008                   LAMAR              MS   AIRPLANE PILOT

            TREE AND POWERLINES DOWN. LIKELY ASSOCIATED WITH OUTFLOW
            BOUNDARY PASSAGE.

&&

AG
Local storm report, Jun 27, 6:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     11 ENE HAMBURG          33.27N 91.62W
06/27/2008                   ASHLEY             AR   PUBLIC

            STRONG WINDS...POWERLINES DOWN

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:36 PM CDTSevere Thunderstorm WarningJANMadison39 min
Jun 27, 2:24 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson51 min
Jun 27, 2:42 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson63 min
Jun 27, 2:44 PM CDTSevere Thunderstorm WarningJANFranklin31 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningJANHinds24 min
Jun 27, 3:07 PM CDTSevere Thunderstorm WarningJANHinds23 min
Jun 27, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower22 min
Jun 27, 3:19 PM CDTSevere Thunderstorm WarningJANFranklin41 min
Jun 27, 3:20 PM CDTSevere Thunderstorm WarningJANHinds, Warren25 min
Jun 27, 3:44 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln46 min
Jun 27, 3:47 PM CDTSevere Thunderstorm WarningJANSimpson28 min
Jun 27, 3:49 PM CDTSevere Thunderstorm WarningJANLawrence26 min
Jun 27, 4:18 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson42 min
Jun 27, 4:25 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo15 min
Jun 27, 4:26 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith49 min
Jun 27, 4:43 PM CDTSevere Thunderstorm WarningJANScott, Smith32 min
Jun 27, 5:14 PM CDTSevere Thunderstorm WarningJANScott31 min
Jun 27, 5:19 PM CDTSevere Thunderstorm WarningJANMarion41 min
Jun 27, 5:48 PM CDTSevere Thunderstorm WarningJANLamar, Marion42 min
Jun 27, 5:50 PM CDTSevere Thunderstorm WarningJANLauderdale25 min
Jun 27, 6:01 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar59 min
Jun 27, 6:10 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore9 min
Jun 27, 6:17 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton27 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningJANForrest, Jones48 min
Jun 27, 6:50 PM CDTFlash Flood WarningJANLauderdale115 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.